MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-IGG CARD 5X20; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST

MICROTYPING SYSTEMS MTS ANTI-IGG CARD 5X20; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Catalog Number MTS084024
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer reported that they processed quality control samples to validate id-mts technique on the same day and that the results were as expected.The corresponding order reports were not provided.The customer reported that the card storage conditions were found aligned with orthos recommendations.The customer did not report any defects with the mts anti-igg card or associated reagents.Ortho gtsc further reviewed, using the analyzer logfiles extracted by e-connectivity including column grade report and metering report which allowed: to confirm that sample id (b)(6) was used on each day of the testing - to detect that the remaining sample volumes for testing performed on (b)(6) 2025 at 17:54 and (b)(6) 2025 at 11:59 for which dat negative reactions were obtained are similar and the remaining volumes for testing performed on (b)(6) 2025 at 06:51 and (b)(6) 2029 at 16:10 for which dat positive reactions were obtained are different than the two other testing.Gtsc concluded that analysis performed suggested there may have been two different patient samples, both labeled with the same sample id.The customer reported on (b)(6) 2025 there was no redrawn sample tube at their facility that was being used, maintaining a single sample has been used.A review of manufacturing batch record of mts anti-igg card lot 111224001-14 (dra610007) was carried out at orthos manufacturing site and no non-conformances or deviations were identified.The results of all in-process and quality assurance release for sale tests were found to be within specification.As part of the investigation of the customer complaint (dra610008), retained samples of mts anti-igg card lot 111224001-14 were requested to be tested at orthos manufacturing site.Product testing with retain cards performed as expected.No discrepant results were obtained with qc and donor samples.Mts anti-igg card lot111224001-14 performed as intended.The review of the worldwide complaint databases up to 19 may 2025 was performed for mts anti-igg card lot 111224001-14 and master bulk lot 111224001 and mts diluent 2 lot md191.No other complaint was identified for these lots with call are falseneg/discres.No trend is identified (dra610009).No further investigation was carried out into these incidents.The assignable cause of discrepant negative dat results obtained for this newborn could not be determined.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.In mitigation of the discrepant negative dat results obtained by the customer, the mts anti-igg card instructions for use states: - samples intended for direct antiglobulin testing should be drawn into edta to prevent in vitro complement binding.If edta is unavailable, specimens drawn into acd, cpd or cpda-1 are preferable to non-anticoagulated clotted specimens.Red blood cells should be tested within 24 hours after collection.Clotted samples should not be refrigerated.Some samples such as cord blood, blood stored for extended periods of time, or blood that has been incompletely anticoagulated, may develop fibrin clots or particulates.The fibrin clots or particulates may interfere with the id-mts gel test and cause red blood cell entrapment at the top of the microtube.Testing should be repeated using red blood cells that have been washed to remove the clots or particulates.Red blood cells that are stored for extended periods of time may become coated in vitro with complement and globulin proteins.Those samples coated with igg will then test as dat positive with this reagent.Rouleaux caused by serum or plasma with abnormally high concentrations of protein (such as in patients with multiple myeloma or waldenstroms macroglobulinemia or from patients who have received plasma expanders of high molecular weight) may infrequently cause difficulties in the idmts gel test interpretation.False positive results or hazy reactions may occur with these samples but are rare.Samples exhibiting rouleaux should be washed several times in saline and retested.Laboratories are advised to consult their approved procedures.Hemolyzed and grossly icteric blood samples may cause difficulty in interpretation, and test results should be used with caution.No further complaint of this type has been received from the customer site since the time of the reported events.
 
Event or Problem Description
Cms (b)(4) windchill ra610074 a customer contacted ortho global technical solution center (gtsc) on (b)(6) 2025 after observing what they described as discrepant negative direct antiglobulin testing (dat) results with one cord sample from a newborn using mts anti-igg card lot 111224001-14 and mts diluent 2 lot md191 in combination with their ortho vision id-mts gel card analyzer (b)(6) (software version 5.16.0).Complainant/complaint reporter name: (b)(6), laboratory technologist.Events dates: 21 and 23 april 2025 patient information: newborn sample id (b)(6) (encrypted 57-49-83-1f-12-ca-04-c3-50-8e-f0-c6-a2-91-fd-8f-17-f0-ee65-20-7b-31-64-b2-f4-ce-3c-3b-6d-1e-36) expected to be dat positive reagent: mts anti-igg card (product code mts084024; lot 111224001-14; expiry date 13 september 2025; manufacture date 13 december 2024) mts diluent 2 (product code mts9230; lot md191; expiry date 26 september 2025; manufacture date 26 september 2024) the customer reported that on (b)(6) 2025 at 17:54, they had tested several times the above sample (b)(6) from this newborn for dat using mts anti-igg card lot 111224001-14 and mts diluent 2 lot md191 in combination with their ortho vision id-mts gel cards analyzer (b)(6) and that they had obtained a negative reaction.The above result was confirmed by gtsc using econnectivity and using the order report provided by the customer.The customer reported that a sister site informed them that they had tested a different sample from this newborn for dat on (b)(6) 2025 in manual tube technique and that they had obtained a positive dat.No further information was provided.A laboratory information system (lis) screenshot was provided confirming the result as described.Following this information, the customer reported to have re-tested the same sample (b)(6) on 23 and (b)(6) 2025 for dat using the same lots of mts anti-igg card and mts diluent 2 in combination with the same ortho vision id-mts gel card analyzer and that they had obtained: - on (b)(6) 2025 at 06:51, a 3+ reaction - on (b)(6) 2025 at 11:59, a negative reaction - on (b)(6) 2029 at 16:10, a 2+ reaction.The above results were confirmed by gtsc using econnectivity and/or using the order reports provided by the customer.It is understood that no biased result was reported to the physician.The newborn was not harmed as a result of these events.

Brand Name
MTS ANTI-IGG CARD 5X20
Common Device Name
MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22104246
Report Number1056600-2025-00009
Device Sequence Number17898249
Product Code QHS
UDI-Device Identifier10758750005994
UDI-Public(01)10758750005994(17)250913(11)241213(10)1112240114
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Catalogue NumberMTS084024
Device Lot Number111224001-14
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown